MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system 3max reperfusion catheter (3maxc), a penumbra system ace 68 reperfusion catheter (ace68), and a guide catheter.During the procedure, the physician attempted to advance the ace68 over the 3maxc through the guide catheter to the target vessel.However, the 3maxc would not advance past a segment of the internal carotid artery (ica).Therefore, the physician decided to remove the 3maxc and switch to a stent retriever.Upon removal of the 3maxc, the physician noticed that the 3maxc was stretched and unraveled.The procedure was completed using the stent retriever.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2022-00382 1.Section a.Box 1.Patient identifier: should be left blank.Please note that the following section is being updated based on additional information provided by the distributor on 09/09/2022: 1.Section b.Box 5.Describe event or problem.H3 other text: placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc), a penumbra system ace 68 reperfusion catheter (ace68), a neuron max 6f 088 long sheath (neuron max), and a guidewire.It was reported that the patient¿s anatomy was tortuous.During the procedure, the physician advanced the neuron max into the patient, then advanced the ace68 through the neuron max and into the target vessel using the 3maxc and guidewire.Next, the 3maxc and guidewire were removed and the physician successfully completed one pass.After completion of the first pass, the ace68 was removed.Subsequently, the physician attempted to re-advance the ace68 through the neuron max using the 3maxc; however, resistance was encountered and the 3maxc would not advance past a segment of the internal carotid artery (ica).Therefore, the physician decided to remove the 3maxc and switch to a stent retriever.While retracting the 3maxc, resistance was also encountered.Upon removal of the 3maxc, the physician noticed that the distal end of the 3maxc was stretched and unraveled.It was reported that saline was flushed through the neuron max and ace68 while attempting to advance the 3maxc.The procedure was completed using the stent retriever, the same ace68, and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15254966
Report Number3005168196-2022-00382
Device Sequence Number12434319
Product Code NRY
UDI-Device Identifier00814548019956
UDI-Public814548019956
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Catalogue Number3MAXC
Device Lot NumberF113337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005